Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

$ N_6$ property for third Veronese embeddings


Author: Thanh Vu
Journal: Proc. Amer. Math. Soc. 143 (2015), 1897-1907
MSC (2010): Primary 13D02, 14M12, 05E10
DOI: https://doi.org/10.1090/S0002-9939-2014-12396-3
Published electronically: December 8, 2014
MathSciNet review: 3314100
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The rational homology groups of the matching complexes are closely related to the syzygies of the Veronese embeddings. In this paper we will prove the vanishing of certain rational homology groups of matching complexes, thus proving that the third Veronese embeddings satisfy the property $ N_6$. This settles the Ottaviani-Paoletti conjecture for third Veronese embeddings. This result is optimal since $ \nu _3({\mathbb{P}}^n)$ does not satisfy the property $ N_7$ for $ n\ge 2$ as shown by Ottaviani-Paoletti.


References [Enhancements On Off] (What's this?)

  • [B] Christina Birkenhake, Linear systems on projective spaces, Manuscripta Math. 88 (1995), no. 2, 177-184. MR 1354104 (96h:14003), https://doi.org/10.1007/BF02567815
  • [BCR] Winfried Bruns, Aldo Conca, and Tim Römer, Koszul homology and syzygies of Veronese subalgebras, Math. Ann. 351 (2011), no. 4, 761-779. MR 2854112, https://doi.org/10.1007/s00208-010-0616-1
  • [G] Mark L. Green, Koszul cohomology and the geometry of projective varieties, J. Differential Geom. 19 (1984), no. 1, 125-171; II, J. Differential Geom. 20 (1984), no. 1, 279-289. MR 0739785 (85e:14022); MR 0772134 (86j:14011)
  • [GS] D. Grayson and M. Stillman, Macaulay2, a software system for research in algebraic geometry, available at http://www.math.uiuc.edu/Macaulay2/.
  • [JPW] T. Józefiak, P. Pragacz, and J. Weyman, Resolutions of determinantal varieties and tensor complexes associated with symmetric and antisymmetric matrices, Young tableaux and Schur functors in algebra and geometry (Toruń, 1980), Astérisque, vol. 87, Soc. Math. France, Paris, 1981, pp. 109-189. MR 646819 (83j:14044)
  • [KRW] Dikran B. Karaguezian, Victor Reiner, and Michelle L. Wachs, Matching complexes, bounded degree graph complexes, and weight spaces of $ {\rm GL}_n$-complexes, J. Algebra 239 (2001), no. 1, 77-92. MR 1827875 (2002i:05120), https://doi.org/10.1006/jabr.2000.8654
  • [OP] Giorgio Ottaviani and Raffaella Paoletti, Syzygies of Veronese embeddings, Compositio Math. 125 (2001), no. 1, 31-37. MR 1818055 (2002g:13023), https://doi.org/10.1023/A:1002662809474
  • [Rai] C. Raicu, Representation stability for syzygies of line bundles on Segre-Veronese varieties, arXiv:1209.1183 (2012).
  • [Ru] Elena Rubei, A result on resolutions of Veronese embeddings, Ann. Univ. Ferrara Sez. VII (N.S.) 50 (2004), 151-165 (English, with English and Italian summaries). MR 2159811 (2006f:14061)
  • [W] Jerzy Weyman, Cohomology of vector bundles and syzygies, Cambridge Tracts in Mathematics, vol. 149, Cambridge University Press, Cambridge, 2003. MR 1988690 (2004d:13020)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13D02, 14M12, 05E10

Retrieve articles in all journals with MSC (2010): 13D02, 14M12, 05E10


Additional Information

Thanh Vu
Affiliation: Department of Mathematics, University of California at Berkeley, Berkeley, California 94720
Address at time of publication: Department of Mathematics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588
Email: vqthanh@math.berkeley.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12396-3
Keywords: Syzygies, Veronese varieties, matching complexes.
Received by editor(s): March 21, 2013
Received by editor(s) in revised form: October 9, 2013
Published electronically: December 8, 2014
Communicated by: Irena Peeva
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society